Aa
A
A
A
Close
Respiratory Disorders Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Unexplained Shortness of Breath

Hoping you can help. I am a 36-year old female with a history of asthma, allergies, high blood pressure, severe, chronic constipation and generalized anxiety. I currently take the following medications: Serevent Diskus, Pulmicort, Allegra, Benicar (40mg), Prevacid (30mg), Slow FE, Ovral (BC pills - continuous), (1/2 dose Citrucil + 1 T. Milk of Magnesia + 1 capful Miralax for constipation)and Florastor. About 5 weeks ago, began having shortness of breath (during cold period). This was not unusual as my asthma has difficulty during cold temps and my allergies have problems due to dust allergies and mold. Was told to increase inhaler to 2 puffs/2x day by general doctor. Did not seem to help. Continued feeling short of breath at rest and when walking around. Am breathing mostly through my mouth,labored breathing (especially during exhale) and often take a deep breath in middle of a sentence. BP and pulse have increased. (Resting pulse is 95-105). Not sure if this is due to anxiety or something else. BP med was just increased to 40 mg. Peak flows are normal, chest sounds clear and spirometry is normal. Had recent chest x-ray, blood work, EKG and CAT scan to rule out blood clot in lungs. All were normal. Pulse Ox was 99%. Am concerned about what is causing this problem - could this be anxiety, allergies, increased pulse making me think I'm out of breath, or possibly even pulmonary hypertension? I've tried adding on Ventolin, but it just increases my pulse and makes me very jittery which makes me feel more out of breath. Any suggestions? Should I see a pulmonologist?
5 Responses
251132 tn?1198082422
MEDICAL PROFESSIONAL
It is difficult to tell from the information that you have provided whether your shortness of breath is due to a lung problem or anxiety.  You are taking good medicines to control your asthma.  An increased pulse and feeling very jittery are common side effects from Ventolin
Avatar universal
Also wanted to add: During this time, I have also experienced an increase in post nasal drip, but coughing things up doesn't appear to help the shortness of breath. Am more concerned about something serious - such as pulmonary hypertension as I've had shortness of breath and increased pulse.
Avatar universal
Wanted to add one more thing. Wondering if increased pulse could be due to my recent increase in BP medicine. I have a history of being very sensitive to medications and sensitive to meds that cause palpitations. My doctor says the increase is BP med is not related to my pulse, but I'm not sure.
Avatar universal
have they checked your sinuses? can you breathe thru your nose?
Avatar universal
Is your BP medicine a beta-blocker?  This can cause increased SOB.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what causes asthma, and how to take control of your symptoms.
Healing home remedies for common ailments
Tricks to help you quit for good.
Is your area one of the dirtiest-air cities in the nation?
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.